Aa
A
A
Close
198419 tn?1360245956
Can contrast give you a ripping headache?
Slightly off topic, but can contrast agent give you a ripping headache (had my MRIs early evening yesterday)? The evening of, and next day? My head feels like it will explode and it's working it's way from the back of my head/base of skull around to the top and front by my eyes.
Thanks,
-Shell
Cancel
8 Answers
Page 1 of 1
667078 tn?1316004535
My first MRI with contrast gave me a killer head ache. Since then I always buy a gallon of water and drink the whole thing asap after an MRI to flush the contrast. I still get a head ache but not as bad. Any time they use contrast in a medical test I flush that stuff out as soon as possible.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
900662 tn?1469393905
I really don't know,  however I found that I was way over stressed with the first few MRI'S
I had. I would get A  smashing headache afterwards

I wouldn't think you fall into that category because your experience with MRI'S,  however if its been awhile since your last MRI as know it might be delayed stress or not.  That's my two cents worth.

I hope you have good test results.

take care

John
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
198419 tn?1360245956
Alex - I'm flushing, flushing, lol Hitting the water extra hard today and knocked back 3 advils - hope it works. thank you!

John, thanks -it has been awhile for me, so maybe so. I pretend w/my eyes closed that I'm out in the open the whole time while in the tube, haha
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1453990 tn?1329235026
Gadolinium can cause headaches in patients who have undergone imaging.   It is a known and documented side effect.

Just search:  Gadolinium headache

Bob
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
198419 tn?1360245956
Thanks Bob, I did a quick search and saw a couple websites, but didn't find a source that looked strong.

Took most of the day to go away, but it finally did.
Thanks,
Shell
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
516780 tn?1296520175
I had an MRI on Tuesday with contrast and got a horrible headache Tuesday night, Wednesday and woke up today and it was gone.  I drank tons of water cause I read this thread and took 2 Excedrine Migraines.  Thank goodness it went away!

Glad to hear your feeling better sllowe!

Victoria
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
198419 tn?1360245956
Victoria!

Thank you. Was a doozey, no? Yup, mine Mon into Tues, and you a day later.

Aaaah, the price of getting our heads examined, lol

-Shell



Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
516780 tn?1296520175
LOL...yup, we feel crappy and get these tests and then feel crappy.  It's a never ending crap cycle. LOL

What would be worse is if this test doesn't show anything and I have to keep feeling crappy for reasons that are apparently "all in my head".  And that 2 day migraine would be for nothing.  

Now it's the waiting game...which is frustrating all in itself.  LOL
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
Top Neurology Answerers
667078 tn?1316004535
Blank
HVAC
Durham, NC
198419 tn?1360245956
Blank
sllowe
572651 tn?1333939396
Blank
Lulu54
Dayton, OH
144586 tn?1284669764
Blank
caregiver222
751951 tn?1406636463
Blank
PastorDan
Caledonia, OH
Avatar f tn
Blank
essdipity